Birth control and amoxicillin

Patient

Q: I was taking 3000 milligrams of amoxicillin a day for an infection and was curious if it could make my implanon birth control less effective?

Symptoms:  Possibly be pregnant
Doctor

A:   Hello,
Yes it is known that antibiotics of penicillin group of drug can interfere with the effectivity of birth control and can make it less effective. As you have take a high dose of amoxycillin, it is advised that you may practice additional barrier contraception for at least 2 weeks from now.
You may experience some spotting or blood tinged vaginal discharge which could be a withdrawal bleed during this cycle after a week or so.
I hope i have answered your query,
wishing you good health,
regards

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews